Hail, Trigg
- When
- March 20, 12:00 PM CST
- Where
- Trigg County, 4 mi N of Cadiz
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.917, -87.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 20, 8:57 AM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...DELAYED TRANSMISSION NATIONAL WEATHER SERVICE PADUCAH KY 857 AM CST SAT MAR 20 2004 .DISCUSSION... CURRENT RADAR SHOWING WIDELY SCATTERED THUNDERSTORMS WITH POTENTIAL FOR UP TO DIME SIZE HAIL POSSIBLE THIS MORNING OVER SRN ILLINOIS. CURRENT CONVECTION FIRING IN VICINITY OF SURFACE CONVERGENCE BOUNDARY..POOLING UPPER 50/LOWER 60 DEWPOINTS ACROSS SWRN IL/SERN MO THIS AM. GOES SOUNDER IMAGES ALSO HINTING THAT THIS AREA HAS LIFTED INDEXES OF -2 TO -3...AND PRECIPITABLE WATER VALUES OF 1 TO 1.2 INCHES. THUS...SMALL HAIL AND BRIEF HEAVY RAIN A POSSIBILITY. 00Z UPPER AIR CHARTS SHOWED MINOR SW-NE ORIENTED MOISTURE AXIS AT 925 MB. A WEAK VORT CENTER DEPICTED ON 50H CHART OF CENTRAL MO HELPED TO ISENTROPICALLY LIFT HIGH STRATUS DECK OVER SERN MO/WRN IL/WRN KY THIS MORNING AND AIDED IN DEVELOPING SHOWERS AND THUNDERSTORMS OVER AND ELEVATED WARM FRONT ALONG THE EASTERN END OF OUR CWA. CONVECTION FIRED TO THE EAST AROUND 8Z AND WEAKENED AS IT MOVED EAST. THE EASTERN LIMB OF DEEPER/LONGER AXIS OF MOISTURE WAS NOTED FROM WRN MO TO MI OVERNIGHT...AND WILL CONTINUE TO TRANSLATE EWD TODAY. RUC/AVN GUIDANCE APPEARS TO BE DOING FAIRLY WELL WITH TIMING OF PRE-FRONTAL CONVECTION...AND HIGHER MOISTURE INFLUX INTO SERN MO/SERN IL. KEPT GENERAL TRANSITION OF CONVECTION FROM NW TO SE TODAY PER YESTERDAYS GRIDDED FORECAST...CLEARING OUT ANY PCPN OVER MOST OF THE FORECAST AREA BY THIS EVENING. MINOR TIMING CHANGES WERE MADE TO HAZARDOUS WEATHER OUTLOOK TO ACCOMODATE FOR EARLIER ONSET OF SEVERE WEATHER POTENTIAL TODAY. OTHERWISE...LITTLE CHANGE TO TEMPERATURE FORECAST TODAY THROUGH MONDAY...EXCEPT FOR TIMING OF MAX TEMPS TODAY. ENSEMBLE MEAN HEIGHTS/QPF/RH STILL SUGGEST A SMALL CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS ON THU AS SURFACE RIDGE MOVES EAST OF THE FORECAST AREA. ALTHOUGH LOWERED DURING FRIDAYS FORECAST...KEPT SLIGHT CHANCE POPS IN PLACE FOR WESTERN TWO-THIRDS OF THE REGION. .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. KY...NONE. MO...NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 453 AM CST SAT MAR 20 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-211100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 453 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...NORTH OF A LINE FROM NEW MADRID MISSOURI TO EVANSVILLE INDIANA. THE CHANCE FOR SEVERE WEATHER WILL SHIFT SOUTH OF THIS LINE DURING THE AFTERNOON HOURS. CLUSTERS OF THUNDERSTORMS WILL LIKELY DEVELOP AND MOVE TOWARD SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI BETWEEN 8 AND 10 AM...STRETCHING ALONG THE OHIO RIVER AROUND THE NOON HOUR. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. NEARLY ALL OF THE THUNDERSTORM ACTIVITY SHOULD EXIT THE QUAD STATE REGION BETWEEN 5 PM AND 9 PM...ENDING ANY FURTHER THREAT FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGHOUT THE QUAD STATE AREA LATE THIS MORNING AND INTO THE AFTERNOON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
948 AM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0946 AM HAIL VIENNA 37.41N 88.89W
03/20/2004 0.75 INCH JOHNSON IL TRAINED SPOTTER
&&
WIELGOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1013 AM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1003 AM HAIL HANDY 36.79N 91.08W
03/20/2004 0.75 INCH RIPLEY MO PUBLIC
1003 AM HAIL 18 NW DONIPHAN 36.81N 91.05W
03/20/2004 1.75 INCH RIPLEY MO PUBLIC
REPORTED ON HWY J.
&&
WIELGOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1031 AM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL 8 E DONIPHAN 36.62N 90.68W
03/20/2004 1.25 INCH RIPLEY MO TRAINED SPOTTER
&&
WIELGOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1048 AM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1038 AM HAIL HENDERSON 37.84N 87.58W
03/20/2004 1.75 INCH HENDERSON KY TRAINED SPOTTER
&&
WIELGOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1050 AM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1049 AM HAIL OWENSBORO 37.76N 87.12W
03/20/2004 0.75 INCH DAVIESS KY TRAINED SPOTTER
&&
WIELGOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1053 AM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1053 AM HAIL OWENSBORO 37.76N 87.12W
03/20/2004 0.88 INCH DAVIESS KY TRAINED SPOTTER
&&
WIELGOSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386975.